Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 18, NWS La Crosse, WI

June 5, 2008Clayton County, Iowa

NWS La Crosse, WI issued this river flood warning at Jun 5, 2008, 5:35 AM CDT for Clayton County, Iowa. It took effect at Jun 5, 2008, 8:18 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2008, 5:35 AM CDT (10:35 UTC)
In effect from
Jun 5, 2008, 8:18 AM CDT
Expired
Jun 5, 2008, 7:46 PM CDT
In force
11 hr
Issued by
NWS La Crosse, WI
Flood severity
Minor

County Clayton County, IA

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey River at Garber (GRBI4). The gauge peaked at 20.02 ft at Jun 5, 2008, 8:00 AM CDT.

actionminormoderate10152006/0506/0606/07
Action stage
14 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KARX 051035
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LA CROSSE WI 
535 AM CDT THU JUN 05 2008

...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING LOCATIONS...

  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY

...MINOR FLOODING IS FORECAST...


HEAVY RAIN ACROSS THE AREA IS EXPECTED TO CAUSE RIVER LEVELS TO RISE
ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


IAC043-052035-
/O.NEW.KARX.FL.W.0018.080605T1527Z-080607T2046Z/
/GRBI4.1.ER.080605T1527Z.080606T0600Z.080607T0846Z.NO/
535 AM CDT THU JUN 05 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  5 AM THURSDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CREST NEAR 19.3 FEET BY TONIGHT JUST AFTER MIDNIGHT. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES 
  INUNDATED. 
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
3 follow-up statements
000 
WGUS83 KARX 051319
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
819 AM CDT THU JUN 05 2008

...THE FLOOD WARNING CONTINUES FOR...
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...MINOR FLOODING IS OCCURRING...MODERATE FLOODING IS FORECAST...


.HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


IAC043-052319-
/O.EXT.KARX.FL.W.0018.080605T1318Z-080607T1800Z/
/GRBI4.2.ER.080605T1033Z.080605T1800Z.080607T0600Z.NO/
819 AM CDT THU JUN 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7 AM THURSDAY THE STAGE WAS 19.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 21.3 FEET BY EARLY
  THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE 
  SATURDAY JUST AFTER MIDNIGHT.
* AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES 
  INUNDATED. 
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
000 
WGUS83 KARX 051831
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
130 PM CDT THU JUN 05 2008

...THE FLOOD WARNING CONTINUES FOR...
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...MINOR FLOODING IS OCCURRING AND WILL CONTINUE...


HEAVY RAIN ACROSS THE AREA LAST NIGHT HAS CAUSED SOME RIVER LEVELS 
TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST
INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


IAC043-060430-
/O.EXT.KARX.FL.W.0018.000000T0000Z-080608T0000Z/
/GRBI4.2.ER.080605T1033Z.080605T1330Z.080607T1200Z.NO/
130 PM CDT THU JUN 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 12 PM THURSDAY THE STAGE WAS 18.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 19.1 FEET BY EARLY
  TOMORROW AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE
  SATURDAY MORNING.
* AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES 
  INUNDATED. 
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
000 
WGUS83 KARX 060046
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
746 PM CDT THU JUN 05 2008
 

...THE FLOOD WARNING IS CANCELLED FOR...
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY
 
.RIVER LEVELS ARE EXPECTED TO REMAIN BELOW FLOOD STAGE...CRESTING AT
16.9 FEET AT GARBER ON FRIDAY. THEREFORE THE FLOOD WARNING HAS BEEN
CANCELED.

THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS 
LISTED ABOVE.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


IAC043-060116-
/O.CAN.KARX.FL.W.0018.000000T0000Z-080608T0000Z/
/GRBI4.2.ER.080605T1033Z.080605T1330Z.080605T1945Z.NO/
746 PM CDT THU JUN 05 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE TURKEY RIVER AT GARBER.
* AT 07PM THURSDAY THE STAGE WAS 15.4 FEET. 
* FLOOD STAGE IS 17.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 5, 3:22 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 5, 3:22 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
322 AM CDT THU JUN 5 2008

.SHORT TERM...TODAY THROUGH SATURDAY

MAIN FORECAST CONCERNS ARE SEVERE WEATHER AND HEAVY RAIN POTENTIAL
TODAY THROUGH FRIDAY.

LATEST WATER VAPOR SATELLITE IMAGERY INDICATING UPPER LEVEL
TROUGH DIGGING OVER SOUTHWESTERN U.S. FIRST SHORTWAVE TROUGH
EMBEDDED IN SOUTHWESTERLY FLOW ALOFT EJECTING OUT INTO CENTRAL KANSAS
AND NEBRASKA. 05.03Z RUC INDICATING MOISTURE TRANSPORT AND
CONVERGENCE AT 305K ISENTROPIC SURFACE IN ASSOCIATION WITH
SHORTWAVE TROUGH. LATEST MOSAIC RADAR INDICATING COMPLEX OF
SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTHWEST WISCONSIN
INTO EASTERN NEBRASKA. LATEST 08Z SURFACE ANALYSIS INDICATING LOW
PRESSURE DEVELOPING OVER WESTERN KANSAS AND WARM FRONT EXTENDING
EAST FROM LOW PRESSURE INTO SOUTHERN IOWA.

05.00Z GFS AND NAM ARE IN GOOD AGREEMENT WITH MOVING UPPER LEVEL
TROUGH NORTHEAST INTO SOUTHERN CANADA BY 00Z SATURDAY. BOTH MODELS
ARE IN VERY GOOD AGREEMENT WITH TROUGHING OVER WESTERN U.S.
AND RIDGING OVER THE EASTERN U.S. THROUGH FORECAST PERIOD. THIS WILL
CONTINUE TO ALLOW FOR SOUTHWEST FLOW ALOFT OVER FORECAST AREA AND AN
ACTIVE WEATHER PATTERN THROUGH THE PERIOD. BIGGEST DIFFERENCE BETWEEN
THE 05.00Z GFS AND NAM IS HOW FAR NORTH SURFACE WARM FRONT WILL
MOVE TODAY. 05.00Z GFS IS FARTHER NORTH THAN NAM. WITH CURRENT MESO
COMPLEX SYSTEM OVER MUCH OF THE FORECAST AREA AND ASSOCIATED COLD
POOLS/OUTFLOW BOUNDARIES MAY PLAY A FACTOR IN HOW FAR NORTH WARM
FRONT MOVES. LATEST 05.00Z EASTARW4 MOVES COMPLEX OF STORMS OVER
EASTERN NEBRASKA ACROSS FORECAST AREA BY 18Z THURSDAY AND LIFTS WARM
FRONT INTO CENTRAL WISCONSIN BY 21Z THURSDAY. WHILE...THE 05.00Z
EASTNMM4 LIFTS WARM FRONT INTO NORTHERN IOWA AND SOUTHERN WISCONSIN
BY 21Z. CONFIDENCE IS STILL LOW ON HOW FAR SURFACE WARM FRONT MOVES
NORTH TODAY AND INTO TONIGHT.

AS FAR AS SEVERE WEATHER POTENTIAL FOR TODAY INTO TONIGHT...BOTH THE
05.00Z GFS AND NAM CONTINUE TO INDICATE SURFACE BASE CAPE OF 1500 TO
2000 J/KG OVER SOUTHERN FORECAST AREA AND 0-3KM SHEAR OF 30 TO 40
KNOTS ACROSS FORECAST AREA TODAY INTO TONIGHT. BOTH MODELS INDICATING
A TORNADO THREAT ALONG SURFACE WARM FRONT. BOTH MODELS INDICATING 0-
1KM SHEAR OF 20 TO 30 KNOTS AND SIGNIFICANT TORNADO PARAMETER OF
GREATER THAN 2 ALONG SURFACE WARM FRONT. POTENTIAL FOR LARGE HAIL...
DAMAGE WIND AND ISOLATED TORNADOES ACROSS FORECAST AREA DOES
EXIST...AS SURFACE WARM FRONT MOVES NORTH ACROSS FORECAST AREA TODAY
AND INTO TONIGHT.

SURFACE LOW/COLD FRONT MOVES ACROSS THE FORECAST AREA FRIDAY AND
INTO FRIDAY EVENING. BOTH MODELS INDICATING STRONG DYNAMICAL FORCING
AND MOISTURE CONVERGENCE ASSOCIATED WITH SURFACE COLD FRONT.
THOUGH...BOTH MODELS CONTINUE TO HAVE TIMING ISSUES WITH MOVEMENT
OF SURFACE FRONT. THIS WILL HAVE IMPACT ON SEVERE POTENTIAL OVER
PORTIONS OF THE FORECAST AREA.

ANOTHER SURFACE COLD/SHORTWAVE TROUGH EXPECTED TO MOVE ACROSS THE
FORECAST AREA SATURDAY AFTERNOON. BEST LIFT AND MOISTURE
CONVERGENCE APPEAR TO BE OVER WESTERN HALF OF FORECAST AREA. WILL
INCREASED PRECIPITATION CHANCES ACROSS MUCH OF FORECAST AREA.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

MAIN FORECAST CONCERNS THROUGH PERIOD ARE PRECIPITATION CHANCES
THROUGH PERIOD. LATEST 05.00Z GFS AND ECMWF CONTINUE TO INDICATE
TROUGHING OVER THE WESTERN U.S. AND RIDGING ACROSS EASTERN U.S. BOTH
MODELS WILL CONTINUE TO HAVE TIMING OF EMBEDDED SHORTWAVE TROUGHS
MOVING INTO THE CENTRAL PLAINS AND UPPER MIDWEST THROUGH THE
PERIOD. ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE FORECAST
AREA AND WILL MAKE NO MAJOR CHANGES AT THIS TIME.

&&

.AVIATION...

POTENTIALLY VERY ACTIVE CONVECTIVELY OVER THE NEXT 24-36 HRS...AS A
VOLATILE ATMOSPHERE INTERACTS WITH SFC BOUNDARIES AND UPPER LEVEL
ENERGY. HOWEVER...TRYING TO PINPOINT THE MOST PROBABLE SHRA/TS TIMES
IS PROVING DIFFICULT. A WARM FRONT CURRENTLY LIES ACROSS SOUTHERN
IA/NORTHERN ILL...AND IS PROGGED TO PUSH NORTH TODAY...AND COULD
MOVE QUITE RAPIDLY THIS AFTERNOON AS THE ATMOSPHERE MIXES TO THE
SOUTH. HOW FAR NORTH THOUGH IS IN QUESTION...AS ONGOING
CONVECTION/CLOUDS WILL ACT TO INHIBIT THIS NORTHWARD MOVEMENT.
OBVIOUSLY POSITIONING WILL IMPACT WINDS/CEILINGS/PCPN THREAT FOR
KRST/KLSE. NAM12/ARW/NNM SHORT TERM MODELS ALL POINT TO LIFTING THIS
WARM FRONT NORTHWARD THIS MORNING...KEEPING SHRA/TS A THREAT THROUGH
THE MID MORNING HOURS...BUT PUSHING IT NORTH IN THE AFTERNOON. THINK
THE TIMING MAY BE A BIT FAST AT THE MOMENT...AND WILL TEMPER THE
WARM FRONT/S NORTHWARD PROGRESS. BETTER CHANCES FOR DRY CONDITIONS
FOR LATE THIS MORNING INTO THE EARLY AFTERNOON THOUGH...SO WILL LEAN
THE TAFS TOWARD THAT. PCPN CHANCES WOULD IMPROVE BY MID/LATE
AFTERNOON...IF THE WARM FRONT IS HANGING IN THE VICINITY.
AGAIN...CONFIDENCE SHAKY...AND WILL HAVE TO MONITOR VERY
CLOSELY...MAKING TAF UPDATES AS NEEDED.

.HYDROLOGY...TODAY INTO TONIGHT

A WARM FRONT WILL MOVE NORTH ACROSS FORECAST AREA TODAY AND INTO
TONIGHT. CONFIDENCE IS LOW ON HOW FAR NORTH THE WARM FRONT WILL
MOVE TODAY. THOUGH...A STRONG SURGE OF MOISTURE WILL IMPINGE ON THE
WARM FRONT FOR A ROUND OF SHOWERS AND THUNDERSTORMS TODAY AND INTO
TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY. LOCALIZED
HEAVY RAINFALL WILL BE POSSIBLE TODAY AND INTO FRIDAY...WITH
LOCAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE TODAY THROUGH
FRIDAY. DUE TO THE UNCERTAINTY ON POSITION AND TIMING OF
SURFACE WARM FRONT AND COLD FRONT AND EXACT LOCATION OF THE
HEAVIEST RAINFALL. WILL CONTINUE WITH HYDROLOGIC OUTLOOK PRODUCT...
WITH NO HEADLINES PLANNED FOR NOW.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...DTJ
AVIATION..........RIECK
Hazardous weather outlook, Jun 5, 5:00 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT THU JUN 5 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-052200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
500 AM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS LOOK LIKELY FOR PARTS OF THE REGION
TODAY AND TONIGHT...AS AN UNSTABLE...MOIST AIR MASS INTERACTS
WITH A WARM FRONT AND COLD FRONT. LARGE HAIL...DAMAGING WINDS...
HEAVY RAIN...AND EVEN ISOLATED TORNADOES WILL ALL BE POSSIBLE.

A WARM FRONT WILL ADVANCE NORTHWARD ACROSS THE REGION TODAY...
ALTHOUGH HOW QUICKLY...AND HOW FAR NORTH...ARE UNCERTAIN. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NORTH OF THE
BOUNDARY HOWEVER...WITH A TORNADIC POTENTIAL THIS AFTERNOON AND
EVENING AROUND THE BOUNDARY. BEST ESTIMATES AS OF NOW IS TO BRING
THIS FRONT GRADUALLY NORTH...INTO SOUTHERN MINNESOTA AND CENTRAL
WISCONSIN BY MID AFTERNOON...AND THEN INTO CENTRAL MINNESOTA AND
NORTHERN WISCONSIN THIS EVENING. THE SEVERE THREAT...ASIDE FROM
HEAVY RAIN...DIMINISH AS YOU MOVE NORTH OF THE WARM FRONT.

MEANWHILE TO THE WEST...A COLD FRONT WILL BE MOVING EAST OUT OF THE
PLAIN STATES TO ACROSS WESTERN MINNESOTA AND EASTERN IOWA...
TRIGGERING THUNDERSTORMS ALONG AND AHEAD OF IT. THESE STORMS WILL
LIKELY BECOME STRONG TO SEVERE...AND COULD AFFECT THE LOCAL AREA
LATE THIS EVENING THROUGH THE OVERNIGHT HOURS.

AS OF NOW...THERE APPEARS TO BE TWO WINDOWS OF HIGHER RISK FOR
SEVERE WEATHER. ONE WILL BE LATER THIS AFTERNOON AND EARLY EVENING...
IN THE VICINITY OF THE WARM FRONT. THE OTHER WILL BE LATE TONIGHT
INTO THE OVERNIGHT HOURS...AS THE COLD FRONT STARTS TO TRACK IN.
STILL...THE UNCERTAINTY OF WHERE THE WARM FRONT WILL LIE LATER TODAY
BRINGS INTO QUESTION TIMING AND LOCATION FOR THE GREATER SEVERE
WEATHER THREAT. UPDATES TO REFINE THE RISKS WILL BE NEEDED LATER
TODAY AS THE POSITIONING OF THIS BOUNDARY BECOMES MORE CLEAR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM POTENTIAL WILL CONTINUE INTO FRIDAY...AS THE COLD FRONT
TRACKS THROUGH THE REGION...EXITING EAST INTO THE EASTERN
GREAT LAKES LATE FRIDAY NIGHT. INSTABILITY AND WIND
PROFILES WILL CONTINUE TO BE FAVORABLE FOR LARGE HAIL AND DAMAGING
WINDS...ALONG WITH LOCALLY HEAVY RAINFALL. ISOLATED TORNADOES CANNOT
BE RULED OUT. THE MAIN THREAT TIME LOCALLY WILL BE IN THE MORNING

THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...BUT THE SEVERE WEATHER POTENTIAL IN THIS TIME PERIOD
REMAINS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO FRIDAY.
IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT
COUPLE DAYS...AND SHOULD THE THREAT OF FLOODING MATERIALIZE...REPORTS
OF RIVER LEVELS WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A CONFERENCE CALL IS SCHEDULED FOR 1 PM TODAY.

RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:43 AM CDTAreal Flood AdvisoryARXFloyd2 hr
Jun 5, 5:04 AM CDTFlash Flood WarningARXClayton5 hr

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.